42yr pld female (family complete) a k/c/o rheumatic heart disease with mitral stenosis grade II, tricuspid stenosis grade III, was stable till few days back when she suddenly had palpitations with sweating and mild breathlessness. A similar episode had happened two years back for which cardiac catheterization was performed which was inconclusive. Also has a history of hypothyroidism. Upon examination- BP-90/70mmhg, pulse ~180/min, rr-18/min. One dose of amiodarone was infused after which she was stable. But a similar episode has happened after 36hrs with again pulse going up to 180/min. She is on metoprolol, acitrom, levothyroxin. My question is what should be the next step of management? 1.Should we go for RFA or simply try another dose of amiodarone ? 2. Should we go for valve replacement? Surgeons here (mumbai) suggested for myomectomy+ mechanical valve replacement with tricuspid repair. 3. Is getting valve replacement gonna help with palpitations? Because thats the only concern right now. Thank you (case if of my family memeber: i dont have any other test reports at present)

LikeAnswersShare

Atrial tachycardia Do we have ECG at lower heart rate? Tachycardia is not indication for surgery Severity of stenosis, class of symptoms are indication for surgery Etiology of tachycardia is becoz of left atrial fibrosis in case of RHD, that is least amenable with rfa. At all during surgery surgeon can go for mess procedure for af. Recurrent tachycardia is precipitating symptoms so aim here to control heart rate not the rythm heart should be less than 100 and around 80 is fine. For rate control ccb or amiadaron is good choice. How much mitral valve is damaged that is to be assessed at lower heart rate. anticoagulation is essential with targeted inr of 2

Severe tricuspid stenosis is rare finding in my experience.please get the echo repeated and post soft copy.carduac catherization inconclusive with out recording of pressure gradient?. Yacht cardiac is 160/min with short PT interval which is very difficult from this ECG .P wave morphology is inconsistent with severe tricuspid stenosis and RA dilatation. QTc is prolonged than 55 ms is contra indication for amiodarone. Urgent is aTSH,T4,T3.

Dear dr jain full sympathy and support being your family member. History suggest she is a c/o multiple valvular heart disease and her bp is low 90/70 and she is on metaprolol ecg shows af i hope she is not diabetic valvular replacement is better option and that should help here in pune you can contact NM Wadia institute of cardiology or Ruby Hall Clinic both are vary good centres.

Thanx dr Jain
0

Pt is still in sinus Rhythm surgery may be helpful. She as got hypothyroidism so better to stop amiodaron and start digoxin for time being. Wait and watch after surgery. If palpitations still present go for RFA

Well doctor, ur relative has got moderate stenosis & regurge but her pulmonary artery pressure is just 35 , this is a discrepancy between reports. She also got ASH ,,most pts with ASH associated with svt & vt which may not be related to rhematic etiology , u should get her coronary angiography done, she is put on metoprolol & if cardrone on for quite some time then get her free t3 t4 rt3 & TSH done & only then put her on thyroxin. Isolated rise in TSH could be on a/c of long term use of metoprolol. I would also suggest EP studies & repeat cardiac catheterization.

She has been started on orla amiodarone after two iv infusion of amiodarone 300mg In last theee days. The cardiosurgeon here has suggested for mitral replacement, tricuspid repair with +|- myomectomy. What i think is that is it really necessary to go for surgery right now or can we wait more? As apart from palpitation no other problem reported yet. She can do normal regualar housework.

What's the latest report of TFT? U have to keep in mind that amidoren can aggravate thyroid problem & levothyroxine can also precipitate af , rule out thrombus in RA & RV also I would suggest d dimer & look for dvt.Rheumtic lesions poorly respond to RFA .After this u can give us update & will suggest further approach.

Palpitations are coz of atrial fibrillation which are due to left atrial enlargement which is due to mitral stenosis,have to replace the valve so recurrent af doesn't occur coz of stretching of left atrial wall, 2nd thing as amiodarone only infuse if bp is greater than 100, as it causes hypotension

I agreed with Dr.shrikanth sir.v cn strt wit Digoxin if pt is hypothyroid.continue wit b blocker n acitrom.or u cn give dilzem for rate control.gradient of stenosis is important to decide valve replacemet.thnx for th case

Congratulations! Your case has been selected as Case of the day and you have been awarded 5 points for sharing the case. Keep posting your interesting cases, Happy Curofying!

Load more answers

Cases that would interest you